Pediatric acute liver failure in a child with arsenic toxicity and underlying rotor syndrome.
Аннотация
Pediatric acute liver failure can result from infections, metabolic disorders, autoimmune diseases, toxins, or malignancies. It is crucial to consider herbal medicines as an etiological factor in such cases. We report a 7-year-old boy presenting with PALF from arsenic toxicity after consuming herbal medicine. He presented with jaundice, fever, vomiting, and lethargy, with hepatomegaly and signs of raised intracranial tension on examination. He had taken herbal medicine for the jaundice. His toxicology screen revealed high levels of arsenic and lead in serum and urine. Whole exome sequencing incidentally identified pathogenic mutations of the SLCO1B1 and SLCO1B3 genes, suggestive of Rotor syndrome (RS). Despite intensive care, including continuous renal replacement therapy and plasmapheresis, he died from multiorgan dysfunction and sepsis. This case shows the risks of unregulated herbal formulations containing toxins and explores the potential interaction between RS and arsenic toxicity.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.